Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

nyastatin diaper rash antibiotic?

i'm using nyastatin to relieve my newborn son's diaper rash. the directions say to use it 4x a day for 2 weeks. should i use a zinc oxide rash cream for the diaper changes in between or just leave it alone with nothing on for the other diaper changes? what did you do for the in-between changes? thanks!

Answer Question
 
Anonymous

Asked by Anonymous at 9:48 PM on May. 4, 2010 in Babies (0-12 months)

Answers (8)
  • i just used petroleum jelly between the nystatin. my son was constantly prescribed that stuff! does it still smell like bananas?

    bestmommyeber

    Answer by bestmommyeber at 9:50 PM on May. 4, 2010

  • Any diaper rash for my kiddos i'd use petroleum jelly and change the diaper often. It'd always go away within 2 days.
    CAGirl4

    Answer by CAGirl4 at 9:59 PM on May. 4, 2010

  • I'm with petroleum jelly the rest of the time and leave the diaper off when you can. Have you looked into switching diapers. it may be an allergic reaction to something in the diapers that you are using. keep in mind that expensive diapers are not always the best choice. We went with Parent's Choice diapers and never had a rash.
    Jademom07

    Answer by Jademom07 at 10:03 PM on May. 4, 2010

  • I would only use the petroleum jelly to use as a barrier for his skin.
    Anonymous

    Answer by Anonymous at 10:07 PM on May. 4, 2010

  • The pedi told me to use desitin inbetween but make sure baby gets lots of air time. I used to change the dirty/wet diaper, air out for 10-15 minutes, use desitin or nystatin. They also told me not to use baby wipes but use wet paper towels or washcloth instead.
    Marix3

    Answer by Marix3 at 10:26 PM on May. 4, 2010

  • you should ask the doc. the antibiotic diaper rash usually is given to fight a yeast based infection. some other diaper creams (most) feed that yeast and work against the antibiotic. you wanna call the doc that gave you the med cream and ask if zinc is okay to use with it --- i learned all that the hard way with my second child who's butt would not heal... was my fault :( dont make my mistake, ask the doc about it...
    AmaliaD

    Answer by AmaliaD at 7:47 AM on May. 5, 2010

  • I agree with AmaliaD. Many of my 4 children were put on nystatin for yeast infections or any diaper rash that didn't clear up within 4 days and became worse. Many other OTC diaper rash creams can feed the yeast and make it worse. Any questions concerning something a doctor prescribes should be directed to that doctor so he/she can help you make the best decisions based on their knowledge of things that interfere and react with that medication.
    carmadsmom

    Answer by carmadsmom at 9:12 AM on May. 5, 2010

  • It's not an antibiotic, it's an antifungal. If your dr didn't tell you to use it, you shouldn't, but since you HAVE it, I'm guessing they did give it to you. I would use it as directed, and not use anything else in between, I believe the traditional creams can aggravate a fungal rash.
    Krysta622

    Answer by Krysta622 at 1:19 PM on May. 5, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.